Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 4, 2008, 10:13 PM CST for 4 counties in Missouri. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2008, 10:13 PM CST (04:13 UTC)
- Expired
- Feb 4, 2008, 11:00 PM CST
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Gasconade County, MO, Lincoln County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 10:38 PM CST | HAIL 1 | Jonesburg, MO | |
| Feb 4, 10:47 PM CST | HAIL 0.88 | Jonesburg, MO | PUBLIC REPORT OF NICKEL SIZE HAIL |
| Feb 4, 10:50 PM CST | HAIL 0.88 | Hawk Point, MO | |
| Feb 4, 11:04 PM CST | HAIL 0.75 | Troy, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Feb 4, 7:14 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 050414
SVRLSX
MOC073-113-139-219-050500-
/O.NEW.KLSX.SV.W.0035.080205T0413Z-080205T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CST MON FEB 4 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI
WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1100 PM CST
* AT 1012 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF MINEOLA...
OR 13 MILES SOUTHEAST OF FULTON...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINEOLA...
BIG SPRING...
NEW FLORENCE...
JONESBURG...
HAWK POINT...
DAVIS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3914 9097 3879 9097 3870 9133 3871 9134
3870 9137 3869 9137 3861 9165 3894 9164
TIME...MOT...LOC 0413Z 247DEG 45KT 3876 9172
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 050442
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CST MON FEB 4 2008
MOC073-113-139-219-050500-
/O.CON.KLSX.SV.W.0035.000000T0000Z-080205T0500Z/
GASCONADE MO-WARREN MO-MONTGOMERY MO-LINCOLN MO-
1042 PM CST MON FEB 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR WESTERN LINCOLN...SOUTHERN MONTGOMERY...NORTHERN WARREN AND
NORTHERN GASCONADE COUNTIES...
AT 1036 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JONESBURG...OR ABOUT 11 MILES WEST OF WARRENTON...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HAWK
POINT...CAVE...TROY AND DAVIS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3914 9097 3879 9097 3870 9133 3871 9134
3870 9137 3869 9137 3861 9165 3894 9164
TIME...MOT...LOC 0442Z 247DEG 45KT 3890 9125
$$
GLASS000
WWUS53 KLSX 050454
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 PM CST MON FEB 4 2008
MOC073-113-139-219-050500-
/O.CON.KLSX.SV.W.0035.000000T0000Z-080205T0500Z/
GASCONADE MO-WARREN MO-MONTGOMERY MO-LINCOLN MO-
1054 PM CST MON FEB 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR WESTERN LINCOLN...SOUTHERN MONTGOMERY...NORTHERN WARREN AND
NORTHERN GASCONADE COUNTIES...
AT 1051 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HAWK POINT...OR ABOUT 8 MILES WEST OF TROY...MOVING NORTHEAST AT
50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...TROY AND
DAVIS.
HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN JONESBURG WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3914 9097 3879 9097 3870 9133 3871 9134
3870 9137 3869 9137 3861 9165 3894 9164
TIME...MOT...LOC 0454Z 247DEG 45KT 3896 9107
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 6:20 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 4, 6:20 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CST MON FEB 4 2008
.DISCUSSION...
A LOT TO DEAL WITH IN THE NEXT 48 HOURS FOR THE AREA. DENSE FOG HAS
FINALLY LIFTED AND DISSIPATED OVER NORTHERN PORTIONS OF CWA WITH
REST OF AREA SEEING PARTLY SUNNY SKIES AND TEMPS SOARING INTO THE
LOW 60S FAR NORTH AND LOW TO MID 70S ELSEWHERE.
FOR TONIGHT...COLD FRONT TO BEGIN SLIDING THROUGH CWA...WITH
THUNDERSTORMS FIRING ALONG IT. PLENTY OF MOISTURE TO WORK WITH SO
CONCERNED ABOUT FF POTENTIAL AS WE WILL SEE SEVERAL ROUNDS OF PCPN
OVER SOUTHERN TWO THIRDS OF CWA. WILL ISSUE A FLASH FLOOD WATCH FROM
00Z TONIGHT THROUGH 00Z WED...MAINLY ALONG AND SOUTH OF AN AUDRAIN
COUNTY MISSOURI TO MONTGOMERY COUNTY ILLINOIS LINE. ALSO...HAVE THE
POTENTIAL FOR SEVERE WEATHER FOR THE SOUTHERN THIRD OF CWA...WHICH
SPC HAS PUT IN A SLIGHT RISK THROUGH TOMORROW.
IN THE MEANTIME...COLDER SURFACE AIR WILL FILTER IN BEHIND THE
SYSTEM...WITH TEMPS DIPPING BELOW FREEZING IN OUR FAR NORTHERN
COUNTIES BY MIDDAY TOMORROW. TEMPS JUST ABOVE THE SURFACE
HOWEVER...WILL BE IN EXCESS OF 45 DEGREES...SO ANY ICE CRYSTALS THAT
EXIST WILL MELT IN THIS VERY WARM LAYER...SO CONCERNED ABOUT
FREEZING RAIN POTENTIAL. THEN AS WARM LAYER IS ERODED BY TUESDAY
EVENING...THE FREEZING RAIN WILL CHANGE OVER TO SNOW. WITH THE
COMBINATION OF ICE AND SNOW...WILL ISSUE A WINTER STORM WATCH FOR
AREAS ALONG AND NORTH OF A SHELBYVILLE TO MOUNT STERLING LINE FROM
18Z TUESDAY TO 12Z WEDNESDAY. COULD SEE UP TO TWO TENTHS OF AN INCH
OF ICE...THEN ANYWHERE FROM 1 TO 4 INCHES OF SNOW ON TOP OF THAT.
SOUTH OF THIS AREA TO SEE RAIN DURING THE DAY ON TUESDAY...BEFORE
CHANGING OVER TO SNOW LATE TUESDAY EVENING...WITH AN INCH OR LESS
ACCUMULATION POSSIBLE.
SYSTEM TO EXIT ON WEDNESDAY WITH SNOW TAPERING OFF TO FLURRIES AND
HIGHS ONLY IN THE 30S.
OTHERWISE...LITTLE OR NO CHANGES TO THE EXTENDED WITH SOME LIGHT
SNOW POSSIBLE ON THURSDAY...BUT FOR NOW WENT WITH SILENT 20 POPS.
BYRD
&&
.AVIATION...
FOR THE 00Z TAFS...FNT EXTDS FM NR UIN SW TO JUST N OF COU ATTM.
SCT SHRA/TSRA WERE DVLPG ALONG THIS FNT. THIS FNT WILL SAG SEWD
THRU UIN THIS EVNG...THEN THRU COU BY 06Z TUE AND THRU STL/SUS
ARND 09-11Z. A LINE OR BAND OF SHRA/TSRA WILL MOVE THRU THE TAF
SITES TGT ALONG THIS SEWD MOVG CDFNT. AFTER FROPA THE SFC WND WILL
VEER ARND TO A NWLY DIRECTION WITH STRATUS AND FOG ADVCTG SEWD
INTO THE TAF SITES BHND THE FNT. CIG HGTS WILL DROP DOWN TO ARND
300-500FT WITH VSBYS DROPPING TO 1-2SM IN FOG BHND THE FNT. THERE
SHOULD BE A BREAK IN THE PCPN FRI MRNG BFR MORE WIDESPREAD RAIN OR
SHOWERS MOVE BACK INTO THE AREA TUE AFTN AHD OF A SFC WV WHICH
WILL DVLP ALONG THE FNT AND MOVE NEWD THRU SERN MO TUE AFTN INTO
TUE EVNG.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR KNOX-LEWIS-MARION-SHELBY.
IL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BOND IL-CALHOUN
IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Feb 4, 3:52 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CST MON FEB 4 2008 ILZ095-096-MOZ018-019-026-027-051215- ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- 352 PM CST MON FEB 4 2008 ...WINTER STORM WATCH FROM 12 PM TUESDAY TO 6 AM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD RAIN WILL DEVELOP ON TUESDAY MORNING...WITH THE RAIN POSSIBLY TURNING TO FREEZING RAIN DURING THE AFTERNOON AS TEMPERATURES DIP BELOW FREEZING. ANOTHER SURGE OF COLD AIR WILL TURN THE FREEZING RAIN TO SNOW BY TUESDAY EVENING...AND SOME OF THIS SNOW MAY LINGER INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR GUSTY WINDS THAT OCCUR IN THUNDERSTORMS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-051215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 352 PM CST MON FEB 4 2008 ...FLASH FLOOD WATCH UNTIL 6 PM CST TUESDAY FOR CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AND SOUTHERN ILLINOIS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. LOCALIZED FLOODING COULD BECOME A PROBLEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ON TUESDAY...AND A FEW OF THESE STORMS MAY BE SEVERE OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. IN ADDITION...ANY OF THE STORMS ON TUESDAY COULD ONCE AGAIN PRODUCE HEAVY RAINS...WHICH MAY LEAD TO A FLASH FLOOD THREAT DUE TO THE SATURATED GROUND. THE RAIN WILL THEN CHANGE TO SNOW ON TUESDAY NIGHT...WITH SOME OF THE SNOW LINGERING OVER ILLINOIS ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Feb 4, 9:51 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 PM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL TRUXTON 39.00N 91.24W
02/04/2008 E0.75 INCH LINCOLN MO TRAINED SPOTTER
REPORTED BY SEVERE WEATHER SPOTTER. ESTIMATED WIND GUSTS
TO 35 MPH
&&
PRZYBYLINSKILocal storm report, Feb 4, 10:05 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 2 S MONTGOMERY CITY 38.95N 91.51W
02/04/2008 E0.75 INCH MONTGOMERY MO LAW ENFORCEMENT
REPORTED BY THE MISSOURI HIGHWAY PATROL
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:08 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 52 min |
| Feb 4, 9:14 PM CST | Severe Thunderstorm Warning | LSX | Lincoln | 31 min |
| Feb 4, 9:27 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 48 min |
| Feb 4, 9:59 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Osage | 26 min |
| Feb 4, 10:57 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 48 min |
| Feb 4, 11:37 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| Feb 5, 4:20 AM CST | Winter Weather Advisory | LSX | Knox, Lewis, Marion, Shelby | 35 hr |
| Feb 5, 3:08 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 39 min |
| Feb 5, 3:13 PM CST | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 5 hr |
| Feb 5, 3:36 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 24 min |
| Feb 5, 3:37 PM CST | Flash Flood Warning | LSX | Saint Charles, Warren | 5 hr |
| Feb 5, 3:56 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 35 min |
| Feb 5, 3:57 PM CST | Flash Flood Warning | LSX | Crawford | 5 hr |
| Feb 5, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 29 min |
| Feb 5, 5:35 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.